Addiction: Substance Abuse Community
Please help....
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Please help....

Hi. My name is Deborah. I was taking vicodin for five years and decided enough is enough and went cold turkey exactly twelve days ago. Today is the thirteenth day. For the most part withdrawal wasn't all that bad except for stomach and lower back pain from too many ibuprofens so I quit those on day five. But as of right now my restless legs are still really bad keeping me from sleeping at night. I can't stop kicking or moving them and they ache. Could this still be from the withdrawal thirteen days later? I am starting to panic now thinking they will never go away. Any help would be greatly appreciated. Thank you.
Blank
4104707_tn?1351020595
Hi Deborah,

Congratulations on day 13 and also on your decision to put the Vicodin behind you.

I'm here to tell you that the RLS will indeed go away. I had been thru Vicodin detox twice before so I knew what was going to happen. I started up on Magnesium tabs and it cut down on the number of days with Restless Legs. It keeps you from sleeping, so take a hot, hot bath with Epsom Salt before bed. That will help in many ways. The Epsome also has Magnesium.  I stopped 10 months ago and I still take 1 Magnesium tab with breakfast, but the RLS stopped about 2 weeks into detox.

If you can start to walk, exercise also really helps! As for the NSAIDS, they can indeed do a number on your digestive system unless you take one with a meal. Tums will also help with the acid reflux from NSAIDS.

I wish you the best recovery!
7 Comments Post a Comment
Blank
4104707_tn?1351020595
Hi Deborah,

Congratulations on day 13 and also on your decision to put the Vicodin behind you.

I'm here to tell you that the RLS will indeed go away. I had been thru Vicodin detox twice before so I knew what was going to happen. I started up on Magnesium tabs and it cut down on the number of days with Restless Legs. It keeps you from sleeping, so take a hot, hot bath with Epsom Salt before bed. That will help in many ways. The Epsome also has Magnesium.  I stopped 10 months ago and I still take 1 Magnesium tab with breakfast, but the RLS stopped about 2 weeks into detox.

If you can start to walk, exercise also really helps! As for the NSAIDS, they can indeed do a number on your digestive system unless you take one with a meal. Tums will also help with the acid reflux from NSAIDS.

I wish you the best recovery!
Blank
1855076_tn?1337118903
It could be.  Everyone is different.  Many people have found relief with Hylands' Restful Legs.  You can find it at most pharmacies (though it is small,) and it's all natural, non-habit forming.  Eating foods high in potassium will help as well:  potatoes, OJ, and tonic water with quinine.  Soaking in a hot tub with Epsom salts will also help.  You're doing great.  Remember you were on them for five years so you won't bounce back to your normal self in a couple of weeks.  With time everything will come back, sleep, appetite, energy.
Blank
198154_tn?1337790865
The legs cramps are the absolute worst part of w/d for me.  Congrats on 13 days!!
Blank
Avatar_m_tn
The last time I tried to quit opiates, the RLS was the worst of all the symptoms for me and they seemed to go on for at least two weeks.  I finally relapsed because I just couldn't take another day of it .  Tried Hylands pills - lots of 'em - didn't work for me....I actually slept in a recliner instead of my bed because that seemed to help.  It wasn't real sleep but just rest but at least I wasn't flailing around like I was in my bed.....I also has access to xanax and ativan which calmed me down considerably.....helped with anxiety....took a very large quantity to sleep one night....would NOT recommend that.....was in a fog for 3 days and the sleep wasn't even good.  Plus I couldn't remember anything I did for those days....I was telling my kids things I had already told them.....they told me things I said that I have no recollection of - very scary!!  Hang in there - try the magnesium and Epsom baths and exercise...sleep in a chair.....just stay on track....you're almost out of the woods!
Blank
Avatar_m_tn
Thank you so much for the fast responses and for caring. I feel better knowing others have been where I am and say it won't last forever. I did eat well tonight and took a few ibuprofens in hopes I will sleep a little better tonight without killing my stomach. I also took zantac just in case my stomach gets hit hard. I bought some magnesium and Epson salt as well. I am heading into day fourteen and I am so proud of myself. I just dread bedtime. Maybe tonight I will find some sleep even if it's just an hour or so but if not that's okay too, I am stronger than a pill and will just spend half the night in a hot tub. We have a Jacuzzi in our bath but I am not sure about it. Our jets have a ton of pressure and I wonder if then beating on my leg muscles make it worse. But I am so proud to say to my husband and kids that the only pills I take now are an occasional excedrin and my acid reflux meds. I think the biggest life line in getting through this is knowing your not the only one with this horrible problem. I used to think it was just me and a few others and by visiting sites like this I realize there are so many like me and no advice is better than the advice from someone who is or has been there.
Blank
4810126_tn?1395030098
Hi there, Deborah & Congrats on Day 9! I'd like to second OpenMind24Hours, above. He gave you some excellent advice re: Magnesium & Hot salt baths. I'd also like to say that I don't think you have to worry about the Jacuzzi jets affecting the RLS. Also, liquid plant-based Melatonin helps a bit with sleep. If you can get someone to rub your feet or massage you after the hot bath, this really helps as well. These symptoms will ease. Stick with it, my friend. We're here.
Blank
Avatar_m_tn
Thank you for all the help and advice. I am now on day twenty!!!!!! All my withdrawals are now gone including the leg pains. The only thing I am fighting now is the insomnia but it's nothing too hard to get through. I am finally free of any and all pills. It's wonderful not to be controlled by a stupid little pill. Not to reach for it first thing in the morning is also a great feeling. The withdrawals were bad but only for about two weeks and with every ache and pain to be free.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
4810126_tn?1395030098
Blank
EvolverU
Boston, MA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
5840009_tn?1395493115
Blank
ROSYouralright
PHUKET, Thailand
2107676_tn?1388977459
Blank
Pat1956100
Canada
1827057_tn?1397523877
Blank
ricart70
IN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA